MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 07/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.No other complaints for lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported an intraocular lens (iol) implant procedure was completed uneventfully and the patient was discharged one day following the surgery.The patient experienced blurred vision a few days later and a dislocation of the iol was noted during a follow-up consultation.The patient underwent another operation for removal and replacement of the defective product.The event resolved following the secondary procedure.The sample is available.No further information is expected.
 
Additional Manufacturer Narrative
The lens was returned wrapped in woven white gauze material.The woven material was damp and folded.The optic was scratched.The optic also has debris consistent with being held in gloved hands.Both haptics were removed from the haptic insertion areas.Both haptics have a bulbous end, indicative that a weld was performed during the manufacturing process.One haptic was bent in the distal area and broken at the distal tip.The other haptic was broken in the distal tip.The optic was cleaned with lphse for further evaluation.A power and resolution test was conducted.The optical resolution was acceptable.The optic met specification for focal length equaling a 14.0 diopter.Several photos were provided of the optic being held multiple times in gloved hands.The photos match the condition of the explanted lens.Associated products were not provided.It is unknown if qualified products were used.The company lens is only qualified for use in the company cartridges.The explanted lens was returned with optic scratches, both haptics pulled from the optic and both haptics broken.The optic has surface cosmetic evidence consistent with being held in a gloved hand.Several photos were provided of the optic being held multiple times in gloved hands and laying on white gauze.The photos match the condition of the explanted lens.The lens was cleaned with lphse for further evaluation.A power and resolution test was conducted.The optical resolution was acceptable.The lens met specification for focal length equaling a 14.0 diopter.It is unknown if qualified associated products were used with the lens.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met companies release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.The file indicated that the surgery was completed uneventfully and the patient was discharged 1 day after the surgery.However, the patient experienced blurred vision a few days later.Dislocation of the product was noted during follow-up consultation.Patient underwent another operation on (b)(6) for removal of the lens.The replacement lens model and diopter information was not provided.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and stated that, haptic disconnected with the optic and which mainly caused the lens dislocation.The patient also stated that the secondary surgery caused the reduction of endothelial cell count.

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12594214
Report Number1119421-2021-01908
Device Sequence Number4460613
Product Code HQL
UDI-Device Identifier00380652552400
UDI-Public00380652552400
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.140
Device Lot Number12632217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2021
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer10/10/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date11/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF IOL
Outcome Attributed to Adverse Event Required Intervention;